Alert archive / Tennessee / River Flood Warnings in 2015

River Flood Warning 92, NWS Memphis, TN

November 28, 2015Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Nov 28, 2015, 5:02 PM CST for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Nov 28, 2015, 6:36 PM CST. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2015, 5:02 PM CST (23:02 UTC)
In effect from
Nov 28, 2015, 6:36 PM CST
Expired
Nov 30, 2015, 2:00 PM CST
In force
43 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Nov 28, 3:19 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Nov 28, 3:19 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CST SAT NOV 28 2015

.DISCUSSION...
RAIN CONTINUES. THE FRONTAL SYSTEM IS SLOWLY MOVING ACROSS THE
AREA...ESTIMATE IT IS MOVING AT ABOUT 4 MILES PER HOUR. THE FRONT
WILL CONTINUE IT SLOW MOVEMENT TO THE EAST AND CONTINUE TO GIVE
THE MID-SOUTH A STEADY DOSE OF RAIN. IN THE NEXT 48 HOURS THE
MAXIMUM AXIS OF RAINFALL WILL BE ALONG A LINE FROM MEMPHIS TO
JACKSON...TENNESSEE...FORECAST MAXIMUM WILL BE ABOUT 2 INCHES IN
THE NEXT 48 HOURS. HAVE LEFT THE FLASH FLOOD WATCH UP EVEN THOUGH
SOME OF THE AREA IS ONLY SEEING LIGHT RAIN NOW AS ANOTHER WAVE
WILL MOVE THROUGH TONIGHT AND WITH THE ESTIMATE RAINFALL IN SOME
PLACES GETTING OVER 4 INCHES OF RAIN. JONESBORO HAS HAD 3.24
INCHES SINCE THE RAIN STARTED YESTERDAY.

THE OVERALL FORECAST IS JUST AS IT HAS BEEN FOR THE LAST COUPLE OF
DAYS WITH HIGH PRECIPITABLE WATER CONTENT IN THE ATMOSPHERE AND A
SLOW MOVING FRONT THAT IS NOT BEING PUSHED BY THE UPPER LEVEL
LOW THAT IS JUST ABOUT STATIONARY OVER THE GREAT BASIN. THE UPPER
LOW WILL MOVE TO THE EAST BEGINNING ON SUNDAY AND THIS WILL ALLOW
FOR A MORE ZONAL FLOW OVER THE MID-SOUTH AND THUS WILL PUSH THE
FRONT TO THE EAST...SPARING WEST TENNESSEE AND NORTH MISSISSIPPI
FROM GETTING THE EXCESSIVE RAINFALL THAT NORTHEAST ARKANSAS AND
THE BOOTHEEL OF MISSOURI RECEIVED OVER THE LAST DAY OR SO.

WITH THE UPPER LEVEL ZONAL FLOW THE CURRENT FRONT WILL BE OUT OF
THE AREA ON SUNDAY...HOWEVER...ANOTHER SURFACE LOW AND FRONTAL
SYSTEM WILL DEVELOP IN THE PLAINS AND THEN MOVE ACROSS THE MID-
SOUTH LATER ON SUNDAY. THIS WILL NOT EXIT THE REGION UNTIL MID-
WEEK...SO PARTS OF THE MID-SOUTH HAS A CHANCE FOR THROUGH
WEDNESDAY.

TEMPERATURES WILL BE JUST ABOUT NORMAL FOR THE PERIOD.  TLSJR

&&

.AVIATION...

18Z TAFS

COLD FRONT HAD JUST CLEARED MEM AT 1730Z... BUT NOT YET MADE IT
OLV. NARROW STRIP OF LIFR VSBY WAS NOTED AT AWM AND MEM NEAR THE
TIME OF FRONTAL PASSAGE. EXPECT POST FRONTAL IFR TO PREVAIL
OTHERWISE...WITH GRADUAL REDUCTION IN OVERNIGHT CIGS TO LIFR.
FRONT SHOULD CLEAR TUP DURING THE LATE OVERNIGHT...FOLLOWED A GFS
LAMP/NAM TIMING COMPROMISE.

FLIGHT CATEGORY IMPROVEMENT SUNDAY MORNING WILL BE SLOW AT BEST...
GIVEN THE STRENGTH OF MOIST POST FRONTAL THERMAL INVERSION.

PWB
&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLAY-CRAIGHEAD-CROSS-
     GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.

MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAKE.

&&
Hazardous weather outlook, Nov 28, 3:30 AM CST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 AM CST SAT NOV 28 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291130-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
330 AM CST SAT NOV 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAIN IS EFFECT FOR PORTIONS OF NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...AND EXTREME NORTHWEST
TENNESSEE WHERE HEAVY RAIN IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 11:25 AM CSTRiver Flood WarningMEGMonroe72 hr
Nov 28, 11:25 AM CSTRiver Flood WarningMEGMonroe3 days
Nov 28, 5:02 PM CSTRiver Flood WarningMEGDyer, Gibson, Obion4 days
Nov 28, 11:23 AM CSTRiver Flood WarningMEGClay, Greene3 days
Nov 28, 11:23 AM CSTRiver Flood WarningMEGCraighead72 hr

Nearby

River Flood Warnings in Tennessee, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.